Simple polytopes without small separators
- 37 Downloads
We show that by cutting off the vertices and then the edges of neighborly cubical polytopes, one obtains simple 4-dimensional polytopes with n vertices such that all separators of the graph have size at least Ω(n/log3/2 n). This disproves a conjecture by Kalai from 1991/2004.
Unable to display preview. Download preview PDF.
- M. Joswig and G. M. Ziegler, Neighborly cubical polytopes, Discrete Comput. Geometry (Grünbaum Festschrift: G. Kalai and V. Klee, eds.) 24 (2000), 325–344.Google Scholar
- G. Kalai, The diameter of graphs of convex polytopes and f-vector theory, in Applied Geometry and Discrete Mathematics — The Victor Klee Festschrift (P. Gritzmann and B. Sturmfels, eds.), DIMACS Series in Discrete Mathematics and Theoretical Computer Science, Vol. 4, Amer. Math. Soc., Providence, RI, 1991, pp. 387–411.CrossRefGoogle Scholar
- G. Kalai, Polytope skeletons and paths, in Handbook of Discrete and Computational Geometry (J. E. Goodman and J. O’Rourke, eds.), CRC Press, Boca Raton, second ed., 2004, First edition 1997, pp. 455–476.Google Scholar
- G. L. Miller and W. Thurston, Separators in two and three dimensions, in Proc. 22nd Ann. ACM Symp. Theory Computing (Baltimore MD, May 1990) (New York), ACM, pp. 300–309.Google Scholar
- J. Spencer and L. Florescu, Asymptopia, Student Math. Library, Vol. 71, Amer. Math. Soc., Providence, RI, 2014.Google Scholar